Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Jun 30, 2008, 4:48 AM PDT. It took effect at Jun 30, 2008, 6:00 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 4:48 AM PDT (11:48 UTC)
- In effect from
- Jun 30, 2008, 6:00 AM PDT
- Expired
- Jun 30, 2008, 8:33 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 301148 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 448 AM PDT MON JUN 30 2008 CAZ507-302200- /O.NEW.KMTR.FW.W.0003.080630T1300Z-080630T2200Z/ NORTH BAY MOUNTAINS- 448 AM PDT MON JUN 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WEST OF THE CENTRAL CALIFORNIA COAST CONTINUES TO INTENSIFY AS IT MOVES TO THE NORTH. THE SOUTHERN PORTION OF THIS DISTURBANCE WILL PASS ACROSS THE NORTH BAY...BRING A SLIGHT CHANCE OF DRY THUNDERSTORMS TO THE NORTH BAY MOUNTAINS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MHS
1 follow-up statement
000 WWUS86 KMTR 301533 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 833 AM PDT MON JUN 30 2008 ...RED FLAG WARNING HAS BEEN CANCELLED FOR THE NORTH BAY MOUNTAINS... .THE BAND OF MOISTURE THAT HAS BEEN MOVING TOWARDS THE NORTH BAY DOES NOT APPEAR TO BE A THREAT FOR DRY LIGHTNING. NO LIGHTNING HAS BEEN OBSERVED AND VERY FEW RADAR RETURNS HAVE BEEN NOTED. THIS BAND OF CLOUDS WILL MOVE QUICKLY NORTH AND EAST OF OUR AREA BY NOON. THUS THE RED FLAG WARNING IS CANCELLED. CAZ507-301645- /O.CAN.KMTR.FW.W.0003.000000T0000Z-080630T2200Z/ NORTH BAY MOUNTAINS- 833 AM PDT MON JUN 30 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE RED FLAG WARNING. THE BAND OF CLOUDS AND MOISTURE THAT APPEARED TO BE A POTENTIAL THREAT FOR DRY LIGHTNING HAS NOT MATERIALIZED. THIS MOISTURE BAND IS MOVING RAPIDLY NORTH AND EAST AND WILL BE OUT OF THE AREA SHORTLY. ANY THREAT OF THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA TODAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 4:42 AM PDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 4:42 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
442 AM PDT MON JUN 30 2008
.DISCUSSION...AS OF 4:15 AM PDT MONDAY...SATL IMAGERY INDC AN
ENHANCING VORT MAX JUST OFF THE CENTRAL CA COAST...MOVING NNE. THIS
AREA HAS BEEN ENHANCING DUE TO UPWARD MOTION AHEAD OF THE
CYCLONICALLY CURVED JET. IT LOOKS CONVECTIVE ON IR AND WV IMAGERY...
WITH CLOUD TOPS TO -43C. THIS SYSTEM HAS NOT BEEN HANDLED ALL THAT
WELL...AND IT LOOKS LIKE IT COULD AFFECT THE NORTH BAY MOUNTAINS
TODAY. THEREFORE...HAVE ADDED A SLIGHT CHC OF DRY THUNDERSTORMS TO
THE FORECAST. RADAR DOES INDC A FEW ECHOES OFFSHORE. ELSEWHERE...FOG
PRODUCT IMAGERY INDC WIDESPREAD LOW CLOUDS/FOG ALONG THE COAST AND
INTO THE VALLEYS.
THE FT ORD PROFILER NOW HAS THE MARINE LAYER COMPRESSED TO 1200 FEET
IN THE LAST COUPLE OF HOURS. TEMPS THIS MORNING ARE IN THE UPPER 40S
TO 50S...WITH 60S IN THE HILLS ABOVE THE MARINE LAYER.
UNUSUALLY AMPLIFIED PATTERN IN THE EASTERN PACIFIC WILL CONTINUE
TODAY WITH THE MAIN VORT CENTER MOVING INTO NORTHERN CALIFORNIA. AS
MENTIONED EARLIER...HAVE ADDED A SLIGHT CHC OF DRY THUNDERSTORMS IN
THE NORTH BAY HILLS FOR TODAY AS THE SOUTHERN END OF THE VORT MAX
MOVES ACROSS THE NORTH BAY...BUT THE CHANCES ARE VERY SLIM. SOUTHWEST
FLOW CONTINUES WITH YET ANOTHER VORT CENTER ROTATING AROUND AN UPPER
LOW NEAR 40/138 MOVING INTO CENTRAL CALIFORNIA. HAVE KEPT THE
FORECAST DRY...BUT IN THIS UNUSUAL PATTERN THIS WILL NEED TO BE
WATCHED. OTHERWISE...LOW CLOUDS WILL CONTINUE ALONG THE COAST...
PUSHING INLAND DURING THE OVERNIGHT HOURS. TEMPS WILL REMAIN NEAR
TO SLIGHTLY BELOW NORMAL.
THE UPPER LOW AND ASSOCIATED TROF IN THE EASTERN PACIFIC WILL BEGIN
TO LIFT NORTH AS A RIDGE IN THE DESERT SW BEGINS TO BUILD TO THE
NORTH AND WEST TOWARD THE END OF THE WEEK. THE GFS IS NOT AS ROBUST
IN BUILDING THE RIDGE INTO THE DISTRICT...BUT HEIGHTS AND H850 TEMPS
INCREASE BY THE END OF THE HOLIDAY WEEKEND...AND INTO NEXT WEEK. IF
FUTURE MODEL RUNS CONTINUE THIS TREND TOWARDS HIGHER HEIGHTS TEMPS IN
THE EXTENDED WILL NEED TO BE BUMPED UP.
&&
.AVIATION...AS OF 10:15 PM PDT SUNDAY...IFR CEILINGS CONTINUE TO
DEVELOP AT AREA TERMINALS THIS EVENING. ADDITIONAL STRATUS IS
FORECAST TO MOVE INLAND OVERNIGHT. SURFACE VISIBILITIES DUE TO SMOKE
HAVE IMPROVED MORE QUICKLY AT KMRY AND KSNS. LOW LEVEL WINDS ABOVE
THE MARINE INVERSION HAVE ALREADY SHIFTED FROM A SE DIRECTION TO A SW
DIRECTION AT THE FORT ORD PROFILER. THE WRF MODEL SHOWS THIS WIND
PATTERN HOLDING TOGETHER FOR THE OVERNIGHT HOURS AS WELL AS ON
MONDAY. SURFACE WINDS SHOULD ALSO BECOME MORE SW-W MONDAY. A SLIGHT
DECREASE IN LOW LEVEL THICKNESSES (COOLING) MAY RAISE THE MARINE
INVERSION ALONG THE COAST OVERNIGHT AS WELL.
A SUB-TROPICAL JET AND ASSOCIATED MID LEVEL INSTABILITY CLOUDS TO OUR
SOUTHWEST WILL BE CLOSELY MONITORED OVERNIGHT AND MONDAY. FOR THE 06Z
TAF CYCLE THE 0-6 HOUR TIME-FRAME IMPACTS WILL BE MAINLY THAT DUE TO
STRATUS. AFTER THIS CONFIDENCE LOWERS AS TO HOW AND WHERE CONVECTION
MAY IMPACT THE AREA IN THE MORNING. AGAIN THIS WILL BE CLOSELY
MONITORED.
&&
.FIRE WEATHER...AS OF 4:30 AM PDT MONDAY...BASED ON THE SLIGHT CHC OF
DRY THUNDERSTORMS IN THE NORTH BAY MOUNTAINS HAVE ISSUED A RED FLAG
WARNING FOR THAT ZONE TODAY. WHILE THE CHANCES ARE QUITE LOW THAT ANY
CONVECTION WILL DEVELOP...SATL IMAGERY DOES SHOW CONTINUED
ENHANCEMENT OFFSHORE AND THERE IS ENOUGH UNCERTAINTY IN THE MOVEMENT
OF THE VORT MAX TO WARRANT A RED FLAG WARNING.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...RED FLAG WARNING FOR THE NORTH BAY MTNS TODAY
FROM 6 AM THROUGH 3 PM.
...SCA FOR SF BAY.
PUBLIC FORECAST: MHS
AVIATION/MARINE: GUDGEL
FIRE WEATHER: MHS
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.